ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Case Report: Fixed Drug Eruption Caused by Dapagliflozin
Vaka Sunumu: Dapagliflozine Bağlı Fiks İlaç Erüpsiyonu
Doi: 10.25179/tjem.2018-63449 - Makale Dili: EN
Turk J Endocrinol Metab 2019;23:64-67
ABSTRACT
Type 2 diabetes mellitus (T2DM) is a global health concern. It has multifactorial pathophysiology and its incidence is increasing day by day. The treatment is mainly targeted at maintaining cardiovascular and renal functions. Administration of sodium-glucose co-transporter-2 (SGLT2) inhibitors is one of the emerging medications for T2DM. It improves glycemia by employing insulin-independent mechanisms that increase urinary glucose excretion. The authors hereby report a case of a 62-year-old male with T2DM, who was referred to our outpatient clinic for glycemic control. The patient was taking metformin and gliclazide for five years in addition to dapagliflozin, an SGLT-2 inhibitor, for one year. Physical examination revealed a few, sharply-demarcated erythematous plaques on the patient’s forearm for fifteen days. The patient previously had psoriasis, and to rule out this diagnosis a skin punch biopsy was taken from one of the lesions. The histopathological evaluation was found to be compatible with drug eruption; however, skin patch test performed with dapagliflozin was non-reactive. After performing oral provocation test with dapagliflozin, new erythematous plaques appeared around the same sites on the forearm. On withdrawing dapagliflozin, the lesions resolved completely. This case gives an insight that dapagliflozin may also cause drug eruptions, which should be kept in mind, especially in a patient with psoriasis.
ÖZET
Tip 2 diabetes mellitus (Tip 2 DM), global bir sağlık problemidir. Patofizyolojisi multifaktöriyeldir ve insidansı günden güne artmaktadır. Tedavide temel hedef, kardiyovasküler ve renal fonksiyonların korunmasıdır. Sodyum glukoz ko-transporter-2 (SGTL2) inhibitörleri, Tip 2 DM tedavisinde yeni ortaya çıkan ilaçlardan biridir. SGLT-2 inhibitörleri, insülinden bağımsız mekanizma ile üriner glukoz atılımını artırarak glisemiyi düzeltmektedir. Bu çalışmada, glisemik kontrol amaçlı polikliniğimize başvuran 62 yaşındaki Tip 2 DM’li erkek hasta sunulmuştur. Hasta beş yıldır metformin, gliklazid; beraberinde bir yıldır da dapagliflozin tedavisi almakta idi. Fizik muayenesinde, ön kol üzerinde keskin sınırlı eritematöz plaklar saptandı. Psöriyazis tanısı olan hastada, psöriyazisi ekarte etmek için lezyonlardan birinden deri biyopsisi alındı. Histopatolojik değerlendirme ilaç erüpsiyonu ile uyumlu bulunmasına rağmen, dapagliflozin ile yapılan deri yama testi reaktif değildi. Dapagliflozin ile oral provokasyon testi yapıldığında, ön kolda eski lezyonların yerlerinde eritemli yeni plakların ortaya çıktığı gözlendi. Dapagliflozin tedavisinin kesilmesi ile lezyonlar tamamen düzeldi. Bu hasta, dapagliflozinin fiks ilaç erüpsiyonuna neden olabileceği ve önceden psöriyazis tanısı almış olsa bile bu hastalarda akılda tutulması gerektiği konusunda fikir vermektedir.